MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD PRE-SHAPED 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD PRE-SHAPED 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00326420
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection was performed as the distal end of the subject guidewire was noted to be broken/fractured at 193cm from the proximal end.The core wire distal end was observed through the distal tip dome.A functional inspection could not be confirmed as the subject guidewire device was damaged.The reported ¿guidewire kinked/bent¿ can be confirmed based on the device analysis, it is likely that the physician observed the subject guidewire device to be kinked rather than fractured.The subject guidewire device failed to meet specification when returned for analysis, based on the damage noted.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the physician used a subject guidewire device, and it became kinked.There was no additional information available, however it is documented on the returned labeling that the subject guidewire device was noted to be kinked when removed from the patient.The subject guidewire device was returned for analysis, and it was found that the distal tip of the subject guidewire device had been fractured rather than kinked, it is likely that the physician observed the subject guidewire device to be kinked rather than fractured.The analysis results are consistent with the reported event.It is probable that the subject guidewire device experienced friction and difficulties due to procedural and/or anatomical factors present during the clinical procedure, it is probable that the subject guidewire device then kinked and fractured.An assignable cause of procedural factors will be assigned to the as reported and as analyzed defects, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
Analysis of the returned subject guidewire device revealed that the distal end of the subject guidewire was noted to be broken/fractured at 193cm from the proximal end during use.There were no clinical consequences to the patient reported as a result of this event.

Brand Name
SYNCHRO2-14 STANDARD PRE-SHAPED 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20889990
Report Number3012931345-2024-00210
Device Sequence Number13022554
Product Code DQX
UDI-Device Identifier04546540688774
UDI-Public(01)04546540688774(17)270204(10)0000618050
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326420
Device Lot Number0000618050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2024
Initial Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown